MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H11
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic inguinal hernia repair.Event description: the rep was not present for the case.During the case the surgeon claimed the device was not dissecting properly as it was not separating the tissue intended for separation.The balloon was inflating unevenly, there were no known previous surgeries for the patient, and there were no revealed anatomical issues that interfered with the inflation of the balloon.The event unit is not available for return as it was discarded but the remainder of the lot will be returning.Intervention: continued to manually dissect with instruments.Patient status: fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, five (5) representative sterile units were returned.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any damages or non-conformances that could have contributed to the reported event.The returned sterile units met current specifications and there were no visible non-conformances.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic inguinal hernia repair event description: the rep was not present for the case.During the case the surgeon claimed the device was not dissecting properly as it was not separating the tissue intended for separation.The balloon was inflating unevenly, there were no known previous surgeries for the patient, and there were no revealed anatomical issues that interfered with the inflation of the balloon.The event unit is not available for return as it was discarded but the remainder of the lot will be returning.Intervention: continued to manually dissect with instruments.Patient status: fine.

Brand Name
C0H11, KII DISSECTING BALLOON, OVL, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key16422451
Report Number2027111-2023-00357
Device Sequence Number15103731
Product Code GCJ
UDI-Device Identifier00607915136703
UDI-Public(01)00607915136703(17)250821(30)01(10)1461305
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2025
Device Model NumberC0H11
Device Catalogue Number101474193
Device Lot Number1461305
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown